J Korean Ophthalmol Soc > Volume 49(6); 2008 > Article
Journal of the Korean Ophthalmological Society 2008;49(6):1033-1040.
DOI: https://doi.org/10.3341/jkos.2008.49.6.1033    Published online June 15, 2008.
Two Cases of Topiramate-induced Acute Myopia.
Seong Wook Kim, Seong Gwan Seo, Jun Her, Ki Soo Ahn, Bong Jun Choi
1Department of Ophthalmology Pusan Paik Hospital Inje University, Pusan, Korea. seossg@hanmail.net
2Lee Eye Hospital, Pusan, Korea.
토피라메이트에 의해 발생한 급성 근시 2예
김성욱1ㆍ서성관1ㆍ허 준1ㆍ안기수2ㆍ최봉준2
Department of Ophthalmology Pusan Paik Hospital Inje University1, Pusan, Korea / Lee Eye Hospital2, Pusan, Korea
Abstract
PURPOSE
We describe 2 cases of bilateral acute myopia associated with topiramate, a drug that has recently been prescribed for epilepsy or weight reduction. CASE SUMMARY: A 24-year-old woman and a 25-year-old woman, both previously devoid of ocular problems, visited our hospital with blurry vision after taking topiramate for weight reduction. A thorough medical history review and ocular examinations, including a slit lamp examination, were performed. CONCLUSIONS: Slit-lamp examinations revealed forward displacement of the lens-iris diaphragm, which resulted in myopia and anterior chamber shallowing. Discontinuation of topiramate and the administration of cycloplegic agents successfully resolved the symptoms.
Key Words: Acute myopia;Cycloplegic agent;Topiramate


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2022 by Korean Ophthalmological Society.

Developed in M2PI

Close layer
prev next